MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® HERNIA PLUG; MESH, SURGICAL, ABSORBABLE, ABDOMINAL HERNIA

W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® HERNIA PLUG; MESH, SURGICAL, ABSORBABLE, ABDOMINAL HERNIA
Catalog Number HP02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent an unknown hernia repair on (b)(6), 2016, whereby a gore® bio-a® tissue reinforcement was implanted.It was reported the patient alleges the following injuries: laparoscopic repair incarcerated hernia repair, difficult dissection due to prior repair, scar tissue and permanent sutures.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: codes b21 / c20 - product identification records for the alleged gore device were not provided.Therefore, a review of the manufacturing records could not be performed.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: not provided.Implant procedure: not provided.Implant date: not provided.Relevant medical information: ¿ (b)(6) 2023: summit medical group.Kennedy gabre, md.Office visit.Chief complaint: ¿open umbilical hernia repair 8 years ago.Possible recurrence.Periumbilical pain.Order placed for ct scan.¿ history of present illness [hpi]: ¿hernia: location: incarcerated periumbilical recurrent ventral hernia.Quality: bulging; dull.Severity: moderate.Duration: intermittent.Onset/timing: intermittent.¿ physical exam [pe]: ¿abdomen: inspection and palpation: no tenderness, guarding, masses, rebound tenderness, or cva tenderness and soft and nondistended.Bowel sounds: normal.Liver: non-tender and no hepatomegaly.Spleen: non-tender and no splenomegaly.Hernia: periumbilical and ventral; incarcerated recurrent periumbilical ventral hernia.¿ assessment/plan: ¿patient is 62-year-old female who presents [sic] our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up [sic] our office after ct scan has been obtained.Thank you for letting us participate in care of your patient.¿ ¿ (b)(6) 2023: summit medical group.Kennedy gabre, md.Office visit.Chief complaint: ¿open umbilical hernia repair 8 years ago.Possible recurrence.Periumbilical pain.Order placed for ct scan.Lap [laparoscopic] periumbilical ventral hernia repair at sasc [summit atlantic surgery center].Ct reviewed.Of note, pt had an open umbilical hernia repair 8 years ago.¿ hpi: ¿hernia: location: incarcerated periumbilical recurrent ventral hernia.Quality: bulging; dull.Severity: moderate.Duration: intermittent.Onset/timing: intermittent.¿ physical exam: ¿abdomen: inspection and palpation: no tenderness, guarding, masses, rebound tenderness, or cva tenderness and soft and nondistended.Bowel sounds: normal.Liver: non-tender and no hepatomegaly.Spleen: non-tender and no splenomegaly.Hernia: periumbilical and ventral; incarcerated recurrent periumbilical ventral hernia.¿ assessment/plan: ¿patient is 62-year-old female who presents our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up our office after ct scan has been obtained.Patient recently had severe covid and was recovering for a month.We have reviewed ct scan patient will need laparoscopic incarcerated recurrent ventral hernia repair with mesh.Patient will determine timing of surgery and encouraged patient if worsening pain to follow up in our office for urgent evaluation.Thank you for letting us participate in care of your patient.¿ ¿ (b)(6) 2024: summit atlantic surgery center.Kennedy gabre, md.Operative report.Assistant: [handwriting illegible].Procedure: laparoscopic incarcerated recurrent ventral hernia repair with mesh.Preoperative diagnosis: incarcerated recurrent ventral hernia.Postoperative diagnosis: incarcerated recurrent ventral hernia.Anesthesia: general.Estimated blood loss: ¿5 ml¿.Specimens: none.Complications: not provided.­ indications: ¿patient is 62-year-old female who presents our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up our office after ct scan has been obtained.Patient recently had severe covid and was recovering for a month.We have reviewed ct scan patient will need laparoscopic incarcerated recurrent ventral hernia repair with mesh.Patient will determine timing of surgery and encouraged patient if worsening pain to follow up in our office for urgent evaluation.¿ ­ wound classification: ¿i ii.¿ ­ procedure: ¿after informed consent was obtained patient was given preoperative antibiotics and subcu [subcutaneous] heparin for dvt prophylaxis and was taken to the operating room placed in supine position after general anesthesia was induced the abdomen was propped and draped in usual sterile fashion.Small incision was made in left upper quadrant using a veress needle the abdomen is entered without difficulty.Pneumoperitoneum was obtained to 15 mm of mercury patient tolerated pneumoperitoneum well at the site of the veress needle using a 5 mm camera on optiview trocar the abdomen was entered without difficulty.The site of entry was examined there is no bleeding or injury noted.Upon exploring the abdomen there was a [sic] incarcerated ventral umbilical hernia with omentum and preperitoneal fat herniating.Given this additional 12 mm trocar and a 5 mm trocar were placed in the left lower quadrant approximately 6 cm apart we using [sic] harmonic scalpel the preperitoneal fat and incarcerated hernia fat was reduced placed in endoscopic retrieval bag was retrieved the dissection was difficult due to prior repair and significant scar tissue and multiple permanent stitches were removed from prior repair.The fascial defect measured 4 cm and ventral light [sic] mesh with echo positioning system was chosen placed into the abdomen parachute to the center of the hernia and circumferentially secured with secure straps.The abdomen was inspected there was no injury or bleeding noted.12 mm trocar was closed with interrupted 0 vicryl using endo closure device.Pneumoperitoneum was desufflated and all 5 mm trocars were retrieved.Port sites were copiously irrigated, adequate hemostasis obtained and all fluid was suctioned.Skin was approximated using monocryl benzoin, steri-strips telfa and tegaderm use dressing.Patient was extubated, tolerated procedure well, was taken to post anesthesia care unit for postoperative care.¿ ­ implant: ventralight st mesh with echo ps positioning system.­ discharge instructions: ¿keep dressings clean & dry for 2 days.Remove in 2 days sunday.Leave steristrips on.Shower after dressing is removed.Do not scrub incisions.Do not apply any lotions, neosporin, bacitracin to any of the incisions.No tub baths.Apply gauze in belly button & apply binder snugly.Change gauze daily.Keep binder on at all times until next office visit.May remove binder for shower only 6 weeks.¿ ¿no heavy lifting over 20 lbs.Unless cleared by dr.(b)(6).¿ ¿call for follow appointment to be seen in 2 weeks after the surgery.¿ ¿ 4/24/24: summit medical group.Kennedy gabre, md.Post operative office visit.¿associated symptoms: incision healing well; no fatigue; normal appetite; normal bowel function; no constipation; no nausea; no emesis; pain improving; no fever; no bleeding; no lower extremity edema/pain patient is doing well s/p laparoscopic ventral hernia repair by dr.(b)(6) on (b)(6) 2024.Pt's post op course unremarkable.Compliant with binder and weight restrictions.Pain and fatigue have been improving.¿ ¿incision site healing well.No signs of infection.Binder and gauze intact, replaced in the office.¿ ¿the hernia repair is solid and there are no signs of infection.¿ ¿plan: continue to wear abdominal binder for an additional 4 weeks with gauze ball at all times except showering.Pt given additional supplies to change gauze pad.Follow up in 4 weeks for re-evaluation.No lifting over 20 lbs.No core exercises.No cycling/walking on an incline.Walking on flat surface is recommended.Restrictions in effect for 6 weeks after surgery.¿ it should be noted that the gore® bio-a® hernia plug instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: ¿ (b)(6) 2016: (b)(6) md.Indications: ¿this is a 54-year-old female with a history of umbilical hernia.She wished to have it repaired.The patient agreed knowing risks and benefits.¿ implant procedure: umbilical hernia repair with bio-a mesh plug.[implant: gore® bio-a® hernia plug, hp02/131537, 12 x 45mm].Implant date: (b)(6) 2016 ¿ (b)(6) 2016: (b)(6), md.Operative note.Assistant: (b)(6) md.Pre and postoperative diagnosis: umbilical hernia.Anesthesia: general.Complications: none.Estimated blood loss: none.¿ findings: ¿there was an umbilical hernia at the _____ umbilicus as well as above the umbilicus.The patient tolerated the procedure well and was brought to recovery in stable condition.¿ ¿ procedure: ¿the patient was brought to the operative suite, and placed supine on the operating table.A time-out was performed, identifying correct patient and procedure.The patient was given preop antibiotics and compression was placed.She was given general anesthesia.Lma (laryngeal mask airway) airway was placed.Abdomen was prepped and draped in the customary manner.Using 0.5% marcaine with epinephrine, the area around the umbilicus was anesthetized.An incision was made along the inferior border of the umbilicus in a happy face fashion.Using a 15 blade, the umbilical stalk was taken off the hernia sac.The fat and hernia sac was dissected free from the fascia.We then put a finger in the abdomen and feel further defect further north of the primary defect.We were able to put a clamp through the bridge of tissue and open that bridge of tissue.Then we used cautery to dissect the edges of the fascia, cleaning off fat in circumferential fashion all around the defect.Then a bio-a mesh plug was placed in the defect to be a posterior buttress.This was incorporated into the repair.Interrupted buried 0 prolene sutures were used in interrupted fashion to close the fascia over the mesh.Once completed, the fascial closure was completed.The umbilical stalk was tacked down with 3-0 vicryl.The skin was closed with 4-0 vicryl subcuticular.Sterile dressings were applied.The patient tolerated the procedure well, and was brought to recovery in stable condition.¿ ¿ implant record: ¿plug hernia gore bio-a 12x45mm.Quantity: 1.Catalog #:hp02.Lot #:131537.Manufacturer: w l gore & associates, inc.Expiration: 7/1/2017.¿ relevant medical information: ¿ (b)(6) 2023: (b)(6), md.Office visit.Chief complaint: ¿open umbilical hernia repair 8 years ago.Possible recurrence.Periumbilical pain.Order placed for ct scan.¿ history of present illness [hpi]: ¿hernia: location: incarcerated periumbilical recurrent ventral hernia.Quality: bulging; dull.Severity: moderate.Duration: intermittent.Onset/timing: intermittent.¿ physical exam [pe]: ¿abdomen: inspection and palpation: no tenderness, guarding, masses, rebound tenderness, or cva tenderness and soft and nondistended.Bowel sounds: normal.Liver: non-tender and no hepatomegaly.Spleen: non-tender and no splenomegaly.Hernia: periumbilical and ventral; incarcerated recurrent periumbilical ventral hernia.¿ assessment/plan: ¿patient is 62-year-old female who presents [sic] our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up [sic] our office after ct scan has been obtained.Thank you for letting us participate in care of your patient.¿ ¿ (b)(6) 23: (b)(6) md.Office visit.Chief complaint: ¿open umbilical hernia repair 8 years ago.Possible recurrence.Periumbilical pain.Order placed for ct scan.Lap [laparoscopic] periumbilical ventral hernia repair at sasc [summit atlantic surgery center].Ct reviewed.Of note, pt had an open umbilical hernia repair 8 years ago.¿ hpi: ¿hernia: location: incarcerated periumbilical recurrent ventral hernia.Quality: bulging; dull.Severity: moderate.Duration: intermittent.Onset/timing: intermittent.¿ physical exam: ¿abdomen: inspection and palpation: no tenderness, guarding, masses, rebound tenderness, or cva tenderness and soft and nondistended.Bowel sounds: normal.Liver: non-tender and no hepatomegaly.Spleen: non-tender and no splenomegaly.Hernia: periumbilical and ventral; incarcerated recurrent periumbilical ventral hernia.¿ assessment/plan: ¿patient is 62-year-old female who presents our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up our office after ct scan has been obtained.Patient recently had severe covid and was recovering for a month.We have reviewed ct scan patient will need laparoscopic incarcerated recurrent ventral hernia repair with mesh.Patient will determine timing of surgery and encouraged patient if worsening pain to follow up in our office for urgent evaluation.Thank you for letting us participate in care of your patient.¿ ¿ (b)(6) 2024: (b)(6), md.Operative report.Assistant: [handwriting illegible].Procedure: laparoscopic incarcerated recurrent ventral hernia repair with mesh.Preoperative diagnosis: incarcerated recurrent ventral hernia.Postoperative diagnosis: incarcerated recurrent ventral hernia.Anesthesia: general.Estimated blood loss: ¿5 ml ¿.Specimens: none.Complications: not provided.­ indications: ¿patient is 62-year-old female who presents our office with recurrent periumbilical bulge evaluation for possible recurrent hernia.On examination patient has an incarcerated recurrent periumbilical ventral hernia.Patient had an open umbilical hernia repair in the past high likelihood of recurrence.Given this we have recommended laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh, we have reviewed details of surgery and all risks and benefits have been discussed with patient and family.Risks include infection, bleeding, risk of anesthesia, possible injury to bowel or vessel possible need for further procedure, possible recurrence, possible chronic related mesh pain possible dvt and pe and possible intra-abdominal organ injury requiring further procedure.Patient and family understand all risks and benefits and have elected to proceed with laparoscopic incarcerated recurrent ventral umbilical hernia repair with mesh.We strongly encouraged patient to follow up our office after ct scan has been obtained.Patient recently had severe covid and was recovering for a month.We have reviewed ct scan patient will need laparoscopic incarcerated recurrent ventral hernia repair with mesh.Patient will determine timing of surgery and encouraged patient if worsening pain to follow up in our office for urgent evaluation.¿ ­ wound classification: ¿i ii.¿ ­ procedure: ¿after informed consent was obtained patient was given preoperative antibiotics and subcu [subcutaneous] heparin for dvt prophylaxis and was taken to the operating room placed in supine position after general anesthesia was induced the abdomen was propped and draped in usual sterile fashion.Small incision was made in left upper quadrant using a veress needle the abdomen is entered without difficulty.Pneumoperitoneum was obtained to 15 mm of mercury patient tolerated pneumoperitoneum well at the site of the veress needle using a 5 mm camera on optiview trocar the abdomen was entered without difficulty.The site of entry was examined there is no bleeding or injury noted.Upon exploring the abdomen there was a [sic] incarcerated ventral umbilical hernia with omentum and preperitoneal fat herniating.Given this additional 12 mm trocar and a 5 mm trocar were placed in the left lower quadrant approximately 6 cm apart we using [sic] harmonic scalpel the preperitoneal fat and incarcerated hernia fat was reduced placed in endoscopic retrieval bag was retrieved the dissection was difficult due to prior repair and significant scar tissue and multiple permanent stitches were removed from prior repair.The fascial defect measured 4 cm and ventral light [sic] mesh with echo positioning system was chosen placed into the abdomen parachute to the center of the hernia and circumferentially secured with secure straps.The abdomen was inspected there was no injury or bleeding noted.12 mm trocar was closed with interrupted 0 vicryl using endo closure device.Pneumoperitoneum was desufflated and all 5 mm trocars were retrieved.Port sites were copiously irrigated, adequate hemostasis obtained and all fluid was suctioned.Skin was approximated using monocryl benzoin, steri-strips telfa and tegaderm use dressing.Patient was extubated, tolerated procedure well, was taken to post anesthesia care unit for postoperative care.¿ ­ implant: ventralight st mesh with echo ps positioning system.­ discharge instructions: ¿keep dressings clean & dry for 2 days.Remove in 2 days sunday.Leave steristrips on.Shower after dressing is removed.Do not scrub incisions.Do not apply any lotions, neosporin, bacitracin to any of the incisions.No tub baths.Apply gauze in belly button & apply binder snugly.Change gauze daily.Keep binder on at all times until next office visit.May remove binder for shower only 6 weeks.¿ ¿no heavy lifting over 20 lbs.Unless cleared by dr.Gabre.¿ ¿call for follow appointment to be seen in 2 weeks after the surgery.¿ ¿ (b)(6) 2024: (b)(6) md.Post operative office visit.¿associated symptoms: incision healing well; no fatigue; normal appetite; normal bowel function; no constipation; no nausea; no emesis; pain improving; no fever; no bleeding; no lower extremity edema/pain patient is doing well s/p laparoscopic ventral hernia repair by dr.(b)(6) on (b)(6) 2024.Pt's post op course unremarkable.Compliant with binder and weight restrictions.Pain and fatigue have been improving.¿ ¿incision site healing well.No signs of infection.Binder and gauze intact, replaced in the office.¿ ¿the hernia repair is solid and there are no signs of infection.¿ ¿plan: continue to wear abdominal binder for an additional 4 weeks with gauze ball at all times except showering.Pt given additional supplies to change gauze pad.Follow up in 4 weeks for re-evaluation.No lifting over 20 lbs.No core exercises.No cycling/walking on an incline.Walking on flat surface is recommended.Restrictions in effect for 6 weeks after surgery.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® bio-a® hernia plug instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D4: added serial #, catalog #, expiration date, udi #.H4: added device manufacture date.H6: conclusion code remains unchanged.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect, h6: updated investigation finding, h6: updated type of investigation, h6: updated investigation conclusions.The information reported to gore is described in the description as reported.The investigation has been completed.Based upon the totality of the information received over the course of the investigation including medical records as summarized in the attached complete medical record summary, the following conclusions have been reached.As noted in the attached summary, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information and per (b)(4) no death, serious injury, or reportable malfunction occurred related to the gore® bio-a® hernia plug device.No further investigation is required at this time.The complaint will be closed as a false claim and no problem detected as the allegation of deficiency was not supported by the investigation.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® bio-a® hernia plug instructions for use states, ¿as packaged, the gore® bio-a® hernia plug is a tailorable, bioabsorbable material intended to be a temporary bridge of defects until the bioabsorbable nature of the device allows the body to fill the defect with native tissue.The device is comprised of a disk attached to multiple tubes.The implanted gore® bio-a® hernia plug is a porous fibrous structure composed solely of synthetic bioabsorbable poly (glycolide: trimethylene carbonate) copolymer.Degraded via a combination of hydrolytic and enzymatic pathways, the copolymer has been found to be both biocompatible and nonantigenic.In vivo studies with this copolymer indicate the bioabsorption process should be complete by six to seven months.¿ the gore® bio-a® hernia plug instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions may include, but are not limited to, infection, inflammation, adhesions and seroma formation.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® BIO-A® HERNIA PLUG
Common Device Name
MESH, SURGICAL, ABSORBABLE, ABDOMINAL HERNIA
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22977261
Report Number3003910212-2025-01620
Device Sequence Number8972664
Product Code OWT
UDI-Device Identifier00733132606153
UDI-Public(01)00733132606153(17)130731(10)8410009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033671
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue NumberHP02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/19/2025
03/09/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight51 KG